Alert archive / Maine / Wind Advisories in 2008
Wind Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jan 11, 2008, 3:50 PM EST for Hancock County, Washington County, Maine. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2008, 3:50 PM EST (20:50 UTC)
- Expired
- Jan 11, 2008, 10:12 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 835 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 112050 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 350 PM EST FRI JAN 11 2008 ...STRONG WINDS EXPECTED ALONG THE COAST THROUGH EARLY THIS EVENING... .SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR IN ADVANCE OF A FRONTAL BOUNDARY THROUGH EARLY TONIGHT. WINDS WILL SLOWLY DIMINISH IN WAKE OF THE FRONTAL PASSAGE LATER THIS EVENING. MEZ029-030-120500- /O.NEW.KCAR.WI.Y.0003.080111T2050Z-080112T0500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 350 PM EST FRI JAN 11 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR ACROSS THE REGION THROUGH EARLY THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AND DIMINISH LATE THIS EVENING. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ FITZSIMMONS
1 follow-up statement
000 WWUS71 KCAR 120312 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1012 PM EST FRI JAN 11 2008 MEZ029-030-120415- /O.CAN.KCAR.WI.Y.0003.000000T0000Z-080112T0500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1012 PM EST FRI JAN 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ KHW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 11, 1:17 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 11, 1:17 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
117 PM EST FRI JAN 11 2008
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHWEST OF THE REGION TODAY THROUGH
TONIGHT BRINGING A WINTRY MIX OF PRECIPITATION TO THE AREA. HIGH
PRESSURE WILL THEN BUILD ACROSS THE REGION LATER SATURDAY
THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
NEW MODEL RUNS INDICATING HIGHEST QPF TO MOVE ALONG THE COAST AND
OVER THE CROWN OF MAINE THROUGH TONIGHT WILL LESSER AMOUNTS OVER
MOST OF OUR FORECAST AREA WHICH HAS BECOME QUITE EVIDENT ON THE
RADAR THIS AFTERNOON. UP TO AN INCH OF RAIN POSSIBLE
ALONG THE COAST THROUGH THIS EVENING AND HAVE UPDATED THE QPF
FIELDS ACCORDINGLY. WILL LOWER SNOWFALL AMOUNTS BY A COUPLE OF
INCHES ACROSS CENTRAL AND NORTHERN SECTIONS THIS AFTERNOON INTO
THE EVENING WITH LATEST GUIDANCE. HAVE REMOVED DOWNEAST FROM THE
ADVISORY AS TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS MOST OF
THE DOWNEAST. EXPECT CHANGEOVER LINE TO CONTINUE TO ADVANCE NORTH
THIS AFTERNOON REACHING CENTRAL AROOSTOOK COUNTY BY LATER THIS
AFTERNOON AND INTO THE VALLEY BY EARLY THIS EVENING. OCCLUDED
FRONT WILL CROSS THE STATE AROUND MIDNIGHT BRINGING STEADY
PRECIPITATION TO AN END AT THAT TIME.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
LOW PRESSURE AT THE BEGINNING OF THIS PERIOD WILL CONTINUE TO MOVE
NORTHEAST INTO THE MARITIMES. HAVE USED NAM12 POPS FOR SATURDAY
INTO SATURDAY NIGHT WHICH BEST REFLECT SNOW SHOWERS OVER HIGHER
TERRAIN TO THE NORTHWEST IN CYCLONIC FLOW BEHIND THE DEPARTING
LOW. HAVE INITIALIZED POPS FOR SUNDAY WITH GMOS...HOWEVER WILL
LOWER POP NUMBERS TO REFLECT RIDGE BUILDING IN FROM THE NORTHWEST.
WILL LOWER TEMPERATURES SUNDAY MORNING SEVERAL DEGREES SINCE SOME
RADIATIONAL COOLING IS EXPECTED DUE TO POSITION OF THE RIDGE. ALL
OTHER GRIDS FOR THIS TIME PERIOD CREATED WITH GMOS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
FOR MONDAY THE GFS AND ECMWF HAVE BEEN FLIP FLOPPING LAST TWO DAYS
WITH THE DEVELOPMENT OF LOW PRESSURE OFF THE NEW ENGLAND COAST.
MODELS SEEM TO HAVE PROBLEM OF HANDLING PHASING OF SYSTEM. POPS
FOR THIS TIME PERIOD WERE INITIALIZED WITH GMOS WHICH KEEPS
HIGHEST NUMBERS OVER THE SOUTHEAST REFLECTING THE LATEST
OPERATIONAL RUN OF TRACKING LOW CENTER OFF-SHORE. HAVE LOWERED
POPS SLIGHTLY...BUT NOT TOO MUCH GIVEN THE UNCERTAINTY OF THE
SITUATION. HAVE ALSO LOWERED GMOS POPS OVER FORECAST AREA FOR
TUESDAY TO BETTER REFLECT RIDGE DEVELOPMENT INDICATED BY GFS
OPERATIONAL RUN. HAVE ALSO LOWER GMOS POP NUMBERS WEDNESDAY WITH
RIDGE EXPECTED TO CREST OVER NEW ENGLAND. ALL OTHER GRIDS DURING
THIS PERIOD HAVE BEEN GENERATED WITH GMOS WITH NO MANUAL CHANGES.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
CEILINGS/VISIBILITIES WILL LOWER TO IFR/LIFR LEVELS TODAY WITH THE
DEVELOPING WINTRY MIX...WITH SIMILAR CONDITIONS PERSISTING EARLY
TONIGHT. CEILINGS/VISIBILITIES WILL THEN BEGIN TO IMPROVE LATER
TONIGHT...PARTICULARLY ACROSS CENTRAL/DOWNEAST AREAS WITH SLOWER
IMPROVEMENT ACROSS NORTHERN AREAS. VFR CONDITIONS ARE EXPECTED
SATURDAY AND SUNDAY WHILE HIGH PRESSURE BUILDS IN FROM THE
SOUTHWEST. IFR CONDITIONS ARE POSSIBLE MONDAY OVER THE SOUTH DUE
TO THE DEVELOPMENT OF EAST COAST LOW PRESSURE....ALTHOUGH
CONFIDENCE IN THE TRACK OF THIS SYSTEM IS LOW DUE TO DIVERGING
MODEL SOLUTIONS. HIGH PRESSURE IS THEN EXPECTED TO BUILD EAST
LATER TUESDAY.
&&
.MARINE...
NEAR TERM: NEW NAM GRIDS INDICATING A PERIOD OF GALE FORCE WINDS
POSSIBLE ACROSS OUR OUTER WATERS FROM MID AFTERNOON TODAY TO
AROUND MIDNIGHT TONIGHT SO WILL HOIST GALE. INLET MAY BE SHELTER
FROM THE HIGHER WINDS AND WITH STRONG FRONTAL INVERSION WINDS WILL
HAVE A TOUGHER TIME MIXING DOWN SO WILL KEEP SMALL CRAFT ADVISORY
GOING THERE. VISIBILITIES WILL BE REDUCED IN RAIN/FOG TODAY
THROUGH TONIGHT.
SHORT TERM: HAVE INITIALIZED WIND GRIDS SATURDAY AND SUNDAY WITH
NAM12/GFS40 BLEND. DO NOT EXPECT SIGNIFICANT BIAS WITH
SOUTHWESTERLY FLOW SO HAVE NOT MADE ANY MANUAL MODIFICATIONS TO
WIND SPEEDS. WIND GRIDS FOR MONDAY AND TUESDAY CREATED WITH GMOS.
FOR WAVES: SOUTHERLY SWELL EXPECTED TO PERSIST THRU SATURDAY THEN
SUBSIDE SATURDAY NIGHT INTO SUNDAY. WILL NEED TO EXTEND SCA INTO
SATURDAY DUE TO THIS SWELL FIELD. WNA NUMBERS FOR THIS PERIOD LOOK
REASONABLE. FOR MONDAY AND TUESDAY HAVE MODIFIED WNA WAVES HEIGHTS
HIGHER TO BETTER FIT GMOS WIND SPEEDS WHICH WERE SIGNIFICANTLY
HIGHER THAN WAVE MODEL WINDS DERIVED FROM GFS. HAVE ALSO MODIFIED
WAVES TO BETTER FIT FETCH IN INTRA-COASTAL ZONE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
MEZ001>006-010-011-031-032.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST SATURDAY FOR ANZ052.
GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ050-051.
&&
NEAR TERM...FOSTER/NORCROSS
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...FOSTER/NORCROSS
MARINE...FOSTER/NORCROSS/MIGNONEHazardous weather outlook, Jan 11, 1:05 PM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 105 PM EST FRI JAN 11 2008 MEZ001>006-010-011-031-032-121815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 105 PM EST FRI JAN 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE IS EXPECTED TO TRACK SOUTHEAST OF THE REGION MONDAY. THE NORTHERN EXTENT OF THE SNOW WITH THIS SYSTEM MAY AFFECT THE REGION ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. MEZ015>017-029-030-121815- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 105 PM EST FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE IS EXPECTED TO TRACK SOUTHEAST OF THE REGION MONDAY. THE NORTHERN EXTENT OF THE SNOW WITH THIS SYSTEM MAY AFFECT THE REGION ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772. ANZ052-121815- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 105 PM EST FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WARNING MAY BE REQUIRED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-051-121815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 105 PM EST FRI JAN 11 2008 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WARNING MAY BE REQUIRED MONDAY. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOSTER
In the hours before
Special weather statement, Jan 11, 1:25 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 125 PM EST FRI JAN 11 2008 MEZ029-030-112130- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 125 PM EST FRI JAN 11 2008 NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED ISOLATED THUNDERSTORMS PRODUCING DANGEROUS LIGHTNING AND GUSTY WINDS MOVING ALONG THE COAST OF MAINE THIS AFTERNOON. EXPECT ISOLATED THUNDERSTORMS TO MOVE THROUGH THE REGION BY 4 PM THIS AFTERNOON. FOSTER
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:25 PM EST | Marine Weather Statement | CAR | 4 hr | |
| Jan 11, 4:27 PM EST | Marine Weather Statement | CAR | 93 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.